Hepatitis C Community
thirsty
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

thirsty

On my 20/48 and my wbc has been between 1.3 and 1.8 for the last month or so, my GI lowered my dose to half after shot 16,  and now my thyroid is low, went to see an enchrinologist, said it was caused by the tx and doesn't want to do anything about it.  I'm extremely TIRED AND THIRSTY. Was wondering will I have to stay on the tx longer because I'm only taking half the dose now? and why am I so thirsty (I drink alot of water).
Thanks!
Related Discussions
12 Comments Post a Comment
Blank
Avatar_n_tn
I am no doctor but these meds dehydrate you and you may not be able to drink enough at this point to re-hydrate yourself. You may need to go to the ER or Dr's office for some IV fluids. Don't put it off. Good Luck!
Blank
Avatar_n_tn

On my 37th week, I am so itchy that I am miserable with my skin.  I have never ever had any type of skin problems.  I'm having such a hard time with this itchy skin.  I didn't itch before or since starting treatment but a couple of weeks ago, I broke out with a rash that itches like crazy.  I know there have been numerous discussions regarding hepC treatment and itching and all the remedies that everyone has tried.  I haven't found anything that relieves my skin or itching.  Funny, I never itch during the day, but in the evening when I lay or sit down to relax well there it is.  Mostly itching on the backs of my legs and arms and then on my bottom.

I'll keep going with my crusade of finding a lotion or remedy that can help the itching. I started Benedryl pills a couple of days ago, so possibly this may kick in and give me some relief.

Questions:

What is the real reason that some suffer from itching and others don't?

Is it the hepatitis itself? (I am undetectable of the virus so that is a really, really scary thought that I am itching due to hepC)

Is the itching coming from and escalating from the treatment meds?

Are we itching because there is a possible reaction/rejection to the meds once the virus is undetectable and we continue to take full and high doses of the medicines?

Are we just the lucky people who itch (smile).

I know there is some talk of ESLD regarding itching because of bile build up in the system or something like that but what is that about if you are clear of the virus and itching?

My mind is reeling and I am itching.





Blank
Avatar_n_tn
I've been told that the itching is actually a mild allergic reaction to the ribe.  Sweet, huh?  Lots of us have/had it during tx.  It goes away gradually afterwards.
Blank
Avatar_n_tn
1st of all, it's not from HCV. You would be jaundiced and never get a break. I think it'just your bodies way of getting the drugs out of your system. I think if it was allergy, it would have happened sooner. Ithink all of us pick our time during or after tx. This is yours. Try a couple benedryl at bedtime. If that doesntwork, ask your Dr. for either something stronger or somekind of lotion. Until then, take a warm,not hot, bath and shower. While you are still wet rub baby oil all over, then just dab it off with a towel.Hope it helps,    Joni
Blank
Avatar_n_tn
How are you doing? The skin thing is horrible, isn't it? How many weeks do you have left? It must be very depressing doing treatment in the British winter - I was lucky that mine was March to Sept. Anyway, just to let you know that I am keeping my fingers crossed for you.
Blank
Avatar_n_tn
Nothing has worked well for me yet. I just keep itching. I have just accepted that I'm like a monkey itching away. I have to count on the Post TX group of dragon slayers that it will go away after TX.
Blank
Avatar_n_tn
The active ingrediant in benadryl is dyphinhydromine(sp) and u can get it at any allergy counter, drug or grocery store.  I take a little at night and it also makes me sleepy but again is dehydrating as it dries up your sinuses and everything else so you might wind up even thirstier.  O well, there's always a trade off.  Good luck.
Blank
Avatar_n_tn
hey dude, try Valisone cream, lotion or ointment.  It is also called betamethasone valerate.....this is what I've been using for the itching and red spots and it works well for me.  Also, hot water in the shower seems to make it worse so I've gone luke-warm instead.  A supreme sacrifice when it is around 10 degrees all the time! I believe the itching and red dots are from the ribavirin.  Dry skin can be from the cold, dry winter air.  Hang in there, I'm right behind you on 35/48.
Blank
Avatar_n_tn
All of the suggestions sound good, but if you're going to take anything that dehydrates, get a humidifier. You can get a good one at Wal-Mart for about 40.00.Use it in the bedroom at night. Your skin absorbs the moisture and it helps w/ that dry cough most of us get at night.Whatever you do, don't use epsom salt or hot water. They make it even more miserable. Also I've heard Nioxin lotion and shampoo help, but I haven't used any. It's supposed to be expensive.     Good luck.   Joni
Blank
Avatar_n_tn
I've been itching since week 3 I'm now week 20.
I don't use any soap at all now, I use Diprolene cream instead.
Use it like soap when you bath or shower and then as a moisturising cream after.
Try not to scratch your itches as it is a vicious circle, the more you scratch the more you itch.
Get some hydrocortisone cream from your doctor as well.
Good luck
Joanna
Blank
1034375_tn?1253427865
Just a little encouragemnet so that you might not panic so much.
I contracted Hep C in 1969. I have the type 1 I think it's called, that is the least treatable type. I was about 16 and now I a 56 years old and that number they watch is still 1.6 and has always been between 1.6 - 2.0  my whole life. I now also have kidney failure *(unrelated to Hep "C"), and hypertention that I take many drugs for but have never treated Hep "C" with anything. My last Biopsy was still pink! Dr. told me He did not forsee Hep "'C" shortening my life span. Maybe he just figures one of the other will get me first!  It's Okay, I'm in real good with God!. No eternal worrys, maybe thats why I am lasting so long.
Blank
230202_tn?1370797179
I have found that Nioxin products are the only ones that will help with my hair.  My hair has suffered and is not in the best condition but it does help with the dryness.  All the best to you.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Hepatitis Answerers
Avatar_m_tn
Blank
copyman
317787_tn?1373214989
Blank
Dee1956
DC
Avatar_m_tn
Blank
can-do-man
IN
Avatar_m_tn
Blank
willbb
446474_tn?1385271190
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811